Hepatic Failure Associated with Imipramine Therapy

Mark S. Shaefer, Ann L. Edmunds, Rodney S. Markin, R. Patrick Wood, Todd J. Pillen, B. W. Shaw

Research output: Contribution to journalArticle

19 Scopus citations

Abstract

Imipramine, a widely used antidepressant, has rarely been associated with hepatic abnormalities. In the majority of reported cases, hepatic effects have been transient and readily reversible on discontinuation of the drug. We cared for an 11‐year‐old boy with hepatic failure and massive cell necrosis which followed treatment with imipramine for enuresis. This therapy led to fulminant hepatic failure and subsequent liver transplantation. 1990 Pharmacotherapy Publications Inc.

Original languageEnglish (US)
Pages (from-to)66-69
Number of pages4
JournalPharmacotherapy: The Journal of Human Pharmacology and Drug Therapy
Volume10
Issue number1
DOIs
StatePublished - 1990

ASJC Scopus subject areas

  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Hepatic Failure Associated with Imipramine Therapy'. Together they form a unique fingerprint.

  • Cite this